Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 62, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 17, 2019, 8:43 PM EDT for Brown County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 8:43 PM EDT (00:43 UTC)
- Expired
- Jun 17, 2019, 9:00 PM EDT
- In force
- 17 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Brown County, OH
The radar
The Cincinnati radar (KILN), 51 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted.
418
WFUS51 KILN 180043
TORILN
OHC015-180100-
/O.NEW.KILN.TO.W.0062.190618T0043Z-190618T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
843 PM EDT Mon Jun 17 2019
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
West central Brown County in southwestern Ohio...
* Until 900 PM EDT.
* At 842 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Mount Orab, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mount Orab, Locust Ridge and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3893 8402 3901 8402 3904 8387 3902 8387
3892 8386
TIME...MOT...LOC 0042Z 258DEG 33KT 3898 8398
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
BPP1 follow-up statement
473
WWUS51 KILN 180057
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
857 PM EDT Mon Jun 17 2019
OHC015-180106-
/O.EXP.KILN.TO.W.0062.000000T0000Z-190618T0100Z/
Brown OH-
857 PM EDT Mon Jun 17 2019
...THE TORNADO WARNING FOR WEST CENTRAL BROWN COUNTY WILL EXPIRE AT
900 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 3893 8402 3901 8402 3904 8387 3902 8387
3892 8386
TIME...MOT...LOC 0056Z 258DEG 33KT 3901 8382
$$
BPPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 17, 8:24 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 17, 8:24 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
824 PM EDT Mon Jun 17 2019
.SYNOPSIS...
An oscillating frontal boundary in the region will provide daily
chances for showers and thunderstorms through Thursday
afternoon with a brief dry period possible Thursday night into
Friday. Additional rounds of showers and storms are possible
this weekend, with seasonable temperatures and very humid
conditions persisting through the foreseeable future.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Latest MCS is working its way across the forecast area this
evening. It should clear the eastern counties by midnight. Some
of these storms are producing locally heavy rain, although with
it being progressive, do not expect significant flood issues.
Strong to severe storms will continue to be possible over the
next couple of hours mainly across southern Ohio and northern
Kentucky.
Expect a lull in activity once this MCS moves east. But it
appears that another impulse will lift northeast into the area
before daybreak.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Region remains in the same moist unstable airmass on Tuesday.
Convection will redevelop as heating of the day takes place.
Best coverage is expected southeast of I-71 as the front shifts
south with time. Highs on Tuesday will be in the upper 70s.
Convection will be gradually shunted eastward Tuesday night as
a weak high pressure system pushes slightly drier air into the
region.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
An unsettled weather pattern will be present through most of the
long term time frame. Thunderstorms are in the forecast every day
except for during the day on Friday. With the repeated rounds of
showers and thunderstorms, there will be the potential for
additional flooding concerns. Will continue to highlight this
threat in the HWO. Although widespread severe weather is not
expected, there will be the potential for at least isolated damaging
winds with the thunderstorm chances.
High temperatures will in the 70s and 80s through the long term. Low
temperatures most nights will generally be in the 60s.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Convection will move across the terminals during the first few
hours of the TAF period. This will bring temporary IFR
conditions. After this passes, it appears that MVFR ceilings
will develop after 06Z. Additional showers will also lift
northeast across the region late tonight into Tuesday morning.
MVFR ceilings will slowly lift with conditions returning to VFR
before the end of the period. There is the potential for more
storms Tuesday afternoon, but there is too much uncertainty to
include in the TAFs this far out in time.
OUTLOOK...Thunderstorms will be possible through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Tuesday afternoon for OHZ026-034-035-
042>046-051-052-060.
Flash Flood Watch through Tuesday evening for OHZ053>056-
061>065-070>074-077>082-088.
KY...Flash Flood Watch through Tuesday evening for KYZ089>100.
IN...Flash Flood Watch through Tuesday afternoon for INZ050-058-059.
Flash Flood Watch through Tuesday evening for INZ066-073>075-
080.
&&
SYNOPSIS...KC/Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...Hazardous weather outlook, Jun 17, 4:06 AM EDT, 16 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 406 AM EDT Mon Jun 17 2019 INZ050-058-059-OHZ026-034-035-042>046-051-052-060-180900- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Preble- 406 AM EDT Mon Jun 17 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional rounds of showers and storms will be possible again Wednesday and Thursday, with locally heavy rainfall again possible both of these days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ066-073>075-080-KYZ089>100-OHZ053>056-061>065-070>074-077>082-088- 180900- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Clark-Madison-Franklin OH-Licking-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 406 AM EDT Mon Jun 17 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few isolated strong to severe storms may be possible, primarily this afternoon into the evening. Gusty winds and very heavy rain will be the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few isolated strong to severe storms may be possible again Tuesday afternoon. Gusty winds and very heavy rain will be the primary threats. Additional rounds of showers and storms will be possible again Wednesday and Thursday, with locally heavy rainfall again possible both of these days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 17, 6:37 PM EDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Wilmington OH 637 PM EDT Mon Jun 17 2019 INZ073-172300- Ripley IN- 637 PM EDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RIPLEY COUNTY UNTIL 700 PM EDT... At 636 PM EDT, radar indicated a strong thunderstorm near Vernon, moving northeast at 35 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Versailles, Osgood, Holton, Otter Village, Benham and New Marion. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3910 8544 3918 8529 3896 8522 3895 8545 TIME...MOT...LOC 2236Z 246DEG 30KT 3902 8550 BPP
Special weather statement, Jun 17, 7:03 PM EDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Wilmington OH 703 PM EDT Mon Jun 17 2019 INZ073>075-172330- Ripley IN-Ohio IN-Dearborn IN- 703 PM EDT Mon Jun 17 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...EASTERN RIPLEY AND DEARBORN COUNTIES UNTIL 730 PM EDT... At 703 PM EDT, radar indicated strong thunderstorms along a line extending from 9 miles east of Batesville to 9 miles southwest of Dillsboro, moving east at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Lawrenceburg, Aurora, Bright, Milan, Dillsboro, Moores Hill, Guilford, Wilmington, Logan, Manchester, Sunman, Hartford, St. Leon, Mount Sinai, Pate, Cold Springs, Dover, Penntown, Weisburg and Farmers Retreat. This includes I-74 in Indiana between mile markers 163 and 168. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3929 8486 3894 8493 3893 8524 3927 8513 TIME...MOT...LOC 2303Z 260DEG 36KT 3926 8505 3892 8518 BPP
Special weather statement, Jun 17, 7:08 PM EDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Wilmington OH 708 PM EDT Mon Jun 17 2019 OHZ061-062-070-071-172345- Montgomery OH-Warren OH-Butler OH-Greene OH- 708 PM EDT Mon Jun 17 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BUTLER... NORTHWESTERN WARREN...WEST CENTRAL GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 745 PM EDT... At 707 PM EDT, radar indicated strong thunderstorms along a line extending from Oakwood to South Middletown, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Kettering, Middletown, Beavercreek, Miamisburg, Lebanon, Springboro, Franklin, Bellbrook, Moraine, Carlisle, Oakwood, West Carrollton, Hunter, Centerville, Lytle, Pekin, State Route 48 at State Route 73, Genntown and Woodbourne-Hyde Park. This includes I-75 in Ohio between mile markers 32 and 47. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3972 8400 3946 8417 3949 8441 3971 8420 TIME...MOT...LOC 2307Z 261DEG 28KT 3972 8415 3947 8440 BPP
Special weather statement, Jun 17, 8:05 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Wilmington OH 805 PM EDT Mon Jun 17 2019 KYZ092-093-096-097-OHZ078-180030- Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Clermont OH- 805 PM EDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...NORTHWESTERN BRACKEN...CAMPBELL...NORTHERN PENDLETON AND SOUTHWESTERN CLERMONT COUNTIES UNTIL 830 PM EDT... At 804 PM EDT, radar indicated a strong thunderstorm over Claryville, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Very heavy rain... Locations impacted include... Covington, Independence, Alexandria, Taylor Mill, Claryville, Amelia, New Richmond, Butler, Cold Spring, Ryland Heights, Mentor, Moscow, Fairview, Neville, California, Mount Auburn, Visalia, Willow Grove, Grants Lick and New Palestine. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3877 8449 3900 8449 3904 8416 3876 8416 TIME...MOT...LOC 0004Z 273DEG 38KT 3890 8442 BPP
Special weather statement, Jun 17, 8:27 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Wilmington OH 827 PM EDT Mon Jun 17 2019 OHZ078-079-180100- Clermont OH-Brown OH- 827 PM EDT Mon Jun 17 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLERMONT AND WEST CENTRAL BROWN COUNTIES UNTIL 900 PM EDT... At 826 PM EDT, radar indicated strong thunderstorms along a line extending from Amelia to near Neville, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Very heavy rain... Locations impacted include... Georgetown, Amelia, Mount Orab, Bethel, Williamsburg, Hamersville, Moscow, Lindale, Saltair, East Fork State Park, Nicholsville, State Route 32 at US Route 68, Point Isabel, Feesburg, Bantam, New Hope and Locust Ridge. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3908 8389 3885 8386 3885 8423 3901 8424 TIME...MOT...LOC 0026Z 270DEG 39KT 3901 8420 3887 8419 BPP
Special weather statement, Jun 17, 8:30 PM EDT, 13 minutes before
Special Weather Statement National Weather Service Wilmington OH 830 PM EDT Mon Jun 17 2019 KYZ097-OHZ078-079-180100- Bracken KY-Clermont OH-Brown OH- 830 PM EDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BRACKEN...SOUTHEASTERN CLERMONT AND WEST CENTRAL BROWN COUNTIES UNTIL 900 PM EDT... At 830 PM EDT, radar indicated a strong thunderstorm over Neville, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Augusta, Felicity, Higginsport, Neville, Chilo, Woolcutt, Willow Grove, Bradford, Foster, Johnsville, Rock Springs, Utopia and Aa Highway at State Route 19. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3873 8422 3882 8423 3887 8396 3873 8396 TIME...MOT...LOC 0030Z 267DEG 27KT 3879 8419 BPP
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:02 PM EDT | Areal Flood Advisory | ILN | Butler, Greene, Montgomery, Warren | 3 hr |
| Jun 17, 8:27 PM EDT | Special Weather Statement | ILN | Clermont | 33 min |
| Jun 17, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 24 min |
| Jun 17, 8:52 PM EDT | Special Weather Statement | ILN | Highland | 23 min |
| Jun 17, 8:56 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 34 min |
| Jun 17, 9:10 PM EDT | Severe Thunderstorm Warning | ILN | Highland, Pike, Ross | 35 min |
| Jun 17, 9:11 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 34 min |
| Jun 17, 9:20 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 25 min |
| Jun 17, 9:26 PM EDT | Special Weather Statement | ILN | Pickaway | 34 min |
| Jun 17, 9:28 PM EDT | Areal Flood Advisory | ILN | Hocking, Pickaway, Ross | 3 hr |
| Jun 17, 9:33 PM EDT | Special Weather Statement | ILN | Adams | 27 min |
| Jun 17, 9:35 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 25 min |
| Jun 17, 9:43 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 47 min |
| Jun 17, 9:57 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 48 min |
| Jun 17, 10:02 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 43 min |
| Jun 17, 10:41 PM EDT | Special Weather Statement | ILN | Hocking | 34 min |
| Jun 17, 10:53 PM EDT | Areal Flood Warning | ILN | Greene, Warren | 8 hr |
| Jun 17, 10:55 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jun 17, 10:59 PM EDT | River Flood Warning | ILN | Champaign, Clark, Greene | 4 hr |
| Jun 17, 11:37 PM EDT | Flash Flood Warning | ILN | Adams, Scioto | 2 hr |
| Jun 17, 11:44 PM EDT | Areal Flood Advisory | ILN | Darke, Miami | 3 hr |
| Jun 17, 11:57 PM EDT | River Flood Warning | ILN | Adams | 11 hr |
| Jun 18, 12:14 AM EDT | Areal Flood Warning | ILN | Hocking, Ross | 12 hr |
| Jun 18, 12:56 AM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Shelby | 8 hr |
| Jun 18, 1:20 AM EDT | River Flood Warning | ILN | Hamilton | 17 hr |
| Jun 18, 1:20 AM EDT | River Flood Warning | ILN | Pickaway | 5 days |
| Jun 18, 1:43 AM EDT | River Flood Warning | ILN | Butler | 14 hr |
| Jun 18, 8:57 AM EDT | Areal Flood Warning | ILN | Auglaize, Hardin, Logan, Shelby, Union | 52 hr |
| Jun 18, 9:14 AM EDT | River Flood Warning | ILN | Shelby | 31 hr |
| Jun 18, 10:45 AM EDT | Areal Flood Warning | ILN | Delaware | 48 hr |
| Jun 18, 10:52 AM EDT | River Flood Warning | ILN | Pike, Scioto | 3 days |
| Jun 18, 7:54 PM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.